Hail, Wichita
- When
- May 13, 5:53 PM CST
- Where
- Wichita County, 2.4 mi WSW of Wichita Falls
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.900, -98.530
Isolated supercells brought numerous hail reports to the Wichita Falls area during the evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated supercells brought numerous hail reports to the Wichita Falls area during the evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:09 PM CST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 609 PM CDT Fri May 13 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 213 PM CDT Fri May 13 2022 It looks like the persistent activity in east central portions of the fa is finally beginning to move away from the area early this afternoon although there are a few scattered echoes on radar extending SW from this activity into parts of south central OK. Satellite is showing an area of cu actually extending further into parts of western north TX. Confidence is low on what exactly will happen this afternoon/evening but it seems reasonable that additional isolated/scattered storms will be possible the rest of this afternoon into early evening across portions of central and southern OK and western north TX, which at times, some CAMs have been showing. CAMs are also showing some storms could also develop near the weak front in parts of northern OK this evening then move SE across portions of the fa. Some strong to severe storms would be possible this afternoon and evening with large hail and strong winds the main concerns. Thunderstorms could develop again Saturday afternoon. Some models show some storms could develop in KS then move into parts of the fa. Other models are showing that some storms could develop west of the area near a dryline and move into western parts of the fa. If these storms do develop, they could affect portions of the fa as early as late afternoon with some strong to severe storms possible. Otherwise, much of the fa is expected to remain dry tonight into Saturday. Temperatures are expected to fall into the mid 50s to mid 60s tonight. Warm/hot temperatures are expected tomorrow with highs in the mid 80s to mid 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 1258 PM CDT Fri May 13 2022 On Sunday, a northeast-to-southwest-oriented weak cold front will push into the central parts of the area by the afternoon. Sufficient MLCAPE (upwards of 3500-4000 J/kg) and 30 kts of deep- layer shear should be enough to foster strong to marginally severe storms. This threat for storms will be conditional owing to drier low-levels. Any storm that can form will likely be elevated, with little chance at becoming surface-based. A mid-level ridge will set in early next week over the Southern Plains. Northeasterly winds on Monday will help cool temperatures down to near average across the area. There is a slight chance of storms moving into north-central Kansas on monday late evening into Tuesday early morning. The aforementioned mid-level ridge will linger through mid-week, before weak westerly flow moves in over the Southern Plains. A warming trend is expected starting Tuesday through the end of the period, with temperatures getting into the 90s for most of the area and into the 100s across western north Texas. && .AVIATION... (00Z TAFS) Issued at 606 PM CDT Fri May 13 2022 Mainly VFR conditions to continue. Several weak surface boundaries continue to linger across the area. However wind speeds remain light with some variation in direction have went with mainly an east to southeast wind with a period of northeast wind across northern OK. Still appears there is enough of a signal for thunder to impact central Oklahoma after midnight, so have kept a mention at OKC/OUN and associated MVFR ceilings. Otherwise, some cumulus as well as periodic high clouds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 87 65 93 / 30 0 10 10 Hobart OK 62 93 64 99 / 10 10 0 0 Wichita Falls TX 63 96 66 103 / 30 10 0 0 Gage OK 56 89 60 92 / 10 20 0 0 Ponca City OK 61 87 62 90 / 40 0 20 30 Durant OK 65 91 66 95 / 30 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....13 AVIATION...30
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Fri May 13 2022 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Fri May 13 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible from around 4 pm through 2 am, mainly along and east of an Enid to Lawton and Wichita Falls line. The stronger storms will be capable of hail to the size of golfballs and winds up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again Saturday and Sunday evenings with damaging winds and large hail being the main concerns. .Fire Weather... Elevated to near critical fire weather conditions are expected Tuesday, mainly across far western Oklahoma and adjacent parts of Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
332 PM CDT Fri May 13 2022
OKZ028-030-031-040-042-132100-
Pottawatomie OK-Garvin OK-Pontotoc OK-McClain OK-Seminole OK-
332 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Garvin,
southwestern Seminole, northwestern Pontotoc, south central
Pottawatomie and southeastern McClain Counties through 400 PM CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Byars, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Konawa, Byng, Asher, Wanette and Byars.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3484 9705 3497 9707 3504 9669 3481 9667
TIME...MOT...LOC 2032Z 268DEG 24KT 3488 9698
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
401 PM CDT Fri May 13 2022
OKZ030-031-040-042-132130-
Pottawatomie OK-Garvin OK-Pontotoc OK-Seminole OK-
401 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Garvin,
southwestern Seminole, northwestern Pontotoc and south central
Pottawatomie Counties through 430 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Stratford, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Stratford, Konawa, Byng and Francis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3476 9696 3485 9698 3486 9693 3490 9693
3505 9666 3479 9657
TIME...MOT...LOC 2100Z 259DEG 26KT 3483 9690
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
432 PM CDT Fri May 13 2022
OKZ031-042-132200-
Pontotoc OK-Seminole OK-
432 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southeastern
Seminole and northeastern Pontotoc Counties through 500 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Ada, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ada, Byng, Francis and Sasakwa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3476 9680 3485 9681 3499 9651 3473 9646
TIME...MOT...LOC 2131Z 260DEG 24KT 3481 9674
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
543 PM CDT Fri May 13 2022
TXZ088-132315-
Baylor TX-
543 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southeastern Baylor
County through 615 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seymour, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3340 9935 3357 9928 3352 9895 3340 9895
TIME...MOT...LOC 2243Z 288DEG 18KT 3347 9923
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
553 PM CDT Fri May 13 2022
OKZ044-132330-
Cotton OK-
553 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Cotton
County through 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Cookietown, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walters, Temple and Cookietown.
This includes Interstate 44 between mile markers 10 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3423 9849 3438 9848 3444 9814 3415 9814
TIME...MOT...LOC 2253Z 272DEG 14KT 3430 9838
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
644 PM CDT Fri May 13 2022
TXZ086-140015-
Wichita TX-
644 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southeastern Wichita
County through 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Wichita Falls, moving east at 15 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Sheppard AFB, Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3384 9863 3402 9863 3406 9843 3384 9842
TIME...MOT...LOC 2344Z 263DEG 13KT 3394 9854
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30The Altus AFB radar (KFDR), 66 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
23 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032752, 1032753, 1032754, 1032755, 1032756, 1032757, 1032758, 1032759, 1032760, 1032761, 1032762, 1032763, 1032764, 1032765, 1032766, 1032767, 1032768, 1032769, 1032770, 1032771, 1032772, 1032773, 1032774.